Other Articles by Authors

S. Boonthiem
S. Boonta
W. Klongdee

Authors and WSEAS

S. Boonthiem
S. Boonta
W. Klongdee

WSEAS Transactions on Mathematics

Print ISSN: 1109-2769
E-ISSN: 2224-2880

Volume 17, 2018

Notice: As of 2014 and for the forthcoming years, the publication frequency/periodicity of WSEAS Journals is adapted to the 'continuously updated' model. What this means is that instead of being separated into issues, new papers will be added on a continuous basis, allowing a more regular flow and shorter publication times. The papers will appear in reverse order, therefore the most recent one will be on top.

Volume 17, 2018

Linear Spline Mapping in Normal Distribution

AUTHORS: S. Boonthiem, S. Boonta, W. Klongdee

Download as PDF

ABSTRACT: This article presents a construction of a new distribution by using linear spline mapping based on probability density function of normal distribution where two end points have a value of probability density function as zero. In addition, we propose the cumulative distribution function and the inverse of cumulative distribution function of the distribution. Furthermore, we illustrate the parameter estimation of 77 data of the student’s average intelligent quotient (IQ) for Grade 1 in Thailand by method of moments and propose minimum KS -statistics of the distribution by difference of the node width

KEYWORDS: Linear spline mapping, method of moments


[1] S.R. Bowling, M.T. Khasawneh, S. Kaewkuekool and B.R. Cho. “A logistic approximation to the cumulative normal distribution”. Journal of Industrial Engineering and Management, Vol. 2, pp. 114-127, Mar. 2009.

[2] H. Vazquez-Leal, R. Castaned-Sheissa, U. FilobelloNino, A. Sarmient-Reyes and J.S. Orea. “High accurate simple approximation of normal distribution integral”. Mathematical Problem in Engineering, Vol. 12, pp. 1-22, Oct. 2012.

[3] A. Choudhury. “A simple approximation to the area under standard normal curve”. Mathematics and Statistics, Vol. 2, pp. 147-149, 2014.

[4] C. Chen. “Spline estimators of the distribution function of a variable measured with error”, Ph.D. dissertation, Statistics, Iowa State Univ., 1999.

[5] M.J. Lindstrom. “Penalized estimation of free-knot splines”. Journal of Computational and Graphical Statistics, Vol. 8, pp. 333-352, Jun. 1999.

[6] Q. Zhang and X. Lin. “On linear spline based histograms”. WAIM, pp. 354-366, 2002.

[7] A.D. Holland. “Penalized spline estimation in the partially linear model”, Ph.D. dissertation, Statistics, Applied and Interdisciplinary Mathematics, The University of Michigan. 2012.

[8] O.Valenzuela, M.Pasadas, F. Ortuño, and I.Rojas. “Optimal Knots Allocation in Smoothing Splines using intelligent system. Application in bio-medical signal processing”. In Proc. 4th IWBBIO, Spain, 2013, pp. 289-295.

[9] H. Kang, F. Chen, Y. Li, J. Deng, and Z. Yang. “Knot calculation for spline fitting via sparse optimization”. ADC, Vol. 58, pp. 179-188 Jan. 2015.

[10] T. Tjahjowidodo, VT. Dung, and ML. Han. “A Fast Non-Uniform Knots Placement Method for B-Spline Fitting”. IEEE Int. Conf. on AIM, Busan, Korea, pp. 1490-1495, July 2015.

[11] M. Z. Hussain, S. Abbas, and M. Irshad. “Quadratic trigonometric B-spline for image interpolation using GA”. PLoS ONE 12(6): e0179721. Available online: https://doi.org/10.1371/journal.pone.0179721

WSEAS Transactions on Mathematics, ISSN / E-ISSN: 1109-2769 / 2224-2880, Volume 17, 2018, Art. #25, pp. 197-204

Copyright © 2018 Author(s) retain the copyright of this article. This article is published under the terms of the Creative Commons Attribution License 4.0

Bulletin Board


The editorial board is accepting papers.

WSEAS Main Site